MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. - PEARLAND HEARTSPAN; CARDIAC TROCAR

MERIT MEDICAL SYSTEMS, INC. - PEARLAND HEARTSPAN; CARDIAC TROCAR
Model Number 00884450412862
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Needle Stick/Puncture (2462)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that after use of the merit heartspan transseptal needle, patient began to decompensate due to cardiac tamponade confirmed with thoracic echography.Patient was taken to cardiac surgery where a hole between the svc and ra was successfully closed.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned at a later date, the investigation will be re-opened.

Brand Name
HEARTSPAN
Common Device Name
CARDIAC TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC. - PEARLAND
14646 kirby drive
houston TX 77047
MDR Report Key11962111
Report Number3010665433-2021-00039
Device Sequence Number16488108
Product Code DRC
UDI-Device Identifier00884450412862
UDI-Public00884450412862
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model Number00884450412862
Device Catalogue NumberFND-019-02/A
Device Lot NumberE1993216
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;